MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A6: account reported the patient race is asian/pacific islander - japanese, asian/pacific islander - korean.Health effect - clinical code 4581 used for incision enlargement health effect - impact code 4625 - additional surgery used for the unplanned vitrectomy, sutures and incision enlargement the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Account reported that patient had cataract procedure in which the intraocular lens (iol) was implanted.After iol was implanted the doctor noticed the haptic was kinked and he proceeded to remove the lens during the same procedure.The account indicated there was a capular tear and the patient had a vitrectomy, sutures and incision enlargement.The patient was left aphakic and the plan is to have a secondary lens at a later date.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the following codes (2199 & 4582) were inadvertently not entered in the section h6 of the initial mdr report.Also, in section "g2" the box for "user facility " was inadvertently not selected in the initial mdr report and the fields (d8 & d9) were either left empty or not correctly selected.The information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section g2: report source: user facility.Section d8: was this device serviced by a third party servicer?: no.Section d9: device available for evaluation? no.The following additional codes were added: section h6: health effect - impact code: 2199 - no health consequences or impact - this code was used to capture (incomplete treatment/ aphakic).Section h6: health effect - clinical code: 4582 - no clinical signs, symptoms or conditions - this code was used to capture (incomplete treatment/aphakic).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21999010
Report Number3012236936-2025-000133
Device Sequence Number18346684
Product Code HQL
UDI-Device Identifier05050474502048
UDI-Public(01)05050474502048(17)290702
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander